Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Light structures in infinite planar graphs without the strong isoperimetric property


Author: Bojan Mohar
Journal: Trans. Amer. Math. Soc. 354 (2002), 3059-3074
MSC (2000): Primary 05B45, 52B60, 52C20, 60J10
Published electronically: April 2, 2002
MathSciNet review: 1897390
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that the discharging method can be successfully applied on infinite planar graphs of subexponential growth and even on those graphs that do not satisfy the strong edge isoperimetric inequality. The general outline of the method is presented and the following applications are given: Planar graphs with only finitely many vertices of degree $\le 5$ and with subexponential growth contain arbitrarily large finite submaps of the tessellation of the plane or of some tessellation of the cylinder by equilateral triangles. Every planar graph with isoperimetric number zero and with essential minimum degree $\ge3$ has infinitely many edges whose degree sum is at most 15. In particular, this holds for all graphs with minimum degree $\ge3$ and with subexponential growth. The cases without infinitely many edges whose degree sum is $\le14$ (or, similarly, $\le13$ or $\le 12$) are also considered. Several further results are obtained.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 05B45, 52B60, 52C20, 60J10

Retrieve articles in all journals with MSC (2000): 05B45, 52B60, 52C20, 60J10


Additional Information

Bojan Mohar
Affiliation: Department of Mathematics, University of Ljubljana, 1111 Ljubljana, Slovenia
Email: bojan.mohar@uni-lj.si

DOI: http://dx.doi.org/10.1090/S0002-9947-02-03004-0
PII: S 0002-9947(02)03004-0
Received by editor(s): March 19, 2001
Published electronically: April 2, 2002
Additional Notes: Supported in part by the Ministry of Science and Technology of Slovenia, Research Project J1–0502–0101–00.
Article copyright: © Copyright 2002 American Mathematical Society